Hail, Gallatin
- When
- May 17, 9:25 PM EST to 9:29 PM EST
- Where
- Gallatin County, 3 mi SE of Warsaw
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.750, -84.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 17, 9:17 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1017 PM EDT WED MAY 17 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... QUICK UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH 362. WITH LOSS OF HEATING...INSTABILITY HAS WEAKENED. CONCERN WILL BE TRAINING THUNDERSTORMS WHICH MAY CAUSE SOME FLOODING. REMAINDER OF FORECAST LOOKS GOOD. RLG && .PREV DISCUSSION... /ISSUED 731 PM EDT WED MAY 17 2006/ AVIATION /00Z-24Z/... CURRENT SURFACE MAP DEPICTS LOW PRESSURE OVER EASTERN GREAT LAKES WITH COLD FRONT EXTENDING W-SW. FRONT WAS CURRENTLY LOCATED NEAR KFNT-KBEH-KVPZ-KMLI. UPPER TROUGH WAS LOCATED OVER THE OHIO VALLEY WITH SHORTWAVE DROPPING SE. THIS WILL MOVE THOUGH THE REGION OVERNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN UNSTABLE AIRMASS AHEAD OF FRONT THIS EVENING. IFR CONDITIONS WILL OCCUR WITH THESE STORMS. THE FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. BEHIND THE FRONT CEILINGS SHOULD DROP TO IFR BEFORE RISING BACK TO VFR BY MID MORNING. SECONDARY VORT DROPS DOWN LATE MORNING/EARLY AFTERNOON...HARD TO PINPOINT COVERAGE SO HAVE JUST GONE WITH A VCSH. WINDS WILL INCREASE BEHIND THE FRONT AS WELL...WITH GUSTS UP TO 25KTS AT NORTHERN SITES AND AROUND 20KTS ACROSS SOUTHERN SITES. RLG PREV DISCUSSION... /ISSUED 418 PM EDT WED MAY 17 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ELONGATED UPPER LEVEL TROF OVER THE OHIO VALLEY WITH STG S/W OVER THE WESTERN GREAT LAKES DIGGING SE WITH UPPER LOW CLOSING OFF NEAR LAKE ERIE THU. ASSOCIATED SFC COLD FRONT TO PIVOT THRU THE AREA LATE TNGT. AIRMASS AHD OF THIS FRONT HAS BECOME UNSTBL WITH SBCAPES BTWN 500 AND 1000 J/KG. AS LARGE ASCENT INCREASES EXPECT TO SEE THUNDERSTORMS DEVELOP AND OVERSPREAD THE ENTIRE FA THIS EVENING. WITH WETBULB ZERO HEIGHTS AROUND 6.5K FT HAIL WL BE THE PRIMARY THREAT. HAVE INCREASED POPS TO CATEGORICAL ACRS THE ENTIRE FA. IN POST SFC FRONTAL ENVIRONMENT...UPPER LEVEL LO OVER SRN GRTLKS WITH A SECONDARY VORT DROPPING SE THRU THE FA. INSTABILITY LOOKS TO BE MARGINAL SO HAVE CHC POPS OF TSTMS INTO THE EVENING. MODEL TRENDS FROM BOTH THE NAM AND GFS ARE DRIER ACRS THE SOUTH THU NIGHT/FRI. THEREFORE...HAVE LINGERED A CHC OF SHOWERS CLOSER TO THE UPPER LO ACRS THE FAR N THU NIGHT AND DRIED OUT THE REMAINDER OF THE FA. TEMP WISE...HAVE TRENDED TEMPS A LTL COLDER THRU THE PERIOD. LONG TERM /FRIDAY THROUGH WEDNESDAY/... EXTENDED MODEL GUIDANCE CONTINUES TO STRUGGLE WITH FINER DETAILS OF LONG TERM PERIOD...AND THEREFORE CONFIDENCE IS LOW ATTM. WRAP AROUND FROM QUEBEC LOW WILL BRING SOME CLOUDS AND LIGHT RAIN TO CENTRAL AREAS FRIDAY MORNING. DRY FOR FRIDAY NIGHT AND SATURDAY. AFTER THIS NEW MODEL RUNS APPEAR TO BE STALLING OUT FRONT ACROSS OHIO RIVER ON SUNDAY WITH SERIES OF SHORT WAVES MOVING ALONG THE FRONT FOR EARLY WEEK. FRONT THEN LIFTS NORTH ON WEDNESDAY WITH APPROACH OF NEXT LOW AND FRONT. FOR NOW...WILL NOT BRING CHCS OF RAIN ON MONDAY. WILL PUT IN LOW CHANCE FOR LATE SAT NIGHT AND INTO SUN AND SEE HOW LATER MODELS HANDLE THIS. AS FOR TEMPS AGAIN A BIT TRICKY DEPENDING ON EVENTUAL WEATHER PATTERN SETUP. WITH UNCERTAINTY WILL GO A LITTLE COOLER THAN PREVIOUS FCST BASED ON SLOWER WARMUP SOLUTION AND POSSIBLE MORE CLOUDS AND PRECIP. WENT LOWER THAN GUID ON SUNDAY HIGHS DUE TO EXPECTED MORE CLOUD COVER AND PRECIP. AVIATION /18Z-18Z/... SCATTERED TO BKN MID CLOUDS WERE PUSHING SE ACROSS THE REGION THIS AFTERNOON. INSTABILITY WILL PICK UP THIS AFTERNOON INTO THE EVENING IN ADVANCE OF AN APPROACHING S/W AND COLD FRONT NOW POSITIONED OVER THE LOWER GREAT LAKES. THUNDERSTORMS ARE STILL EXPECTED...PICKING UP IN COVERAGE AFTER 23Z. MVFR AND PERHAPS IFR VISIBILITIES/CIGS WILL BE LIKELY WITH THE STORMS. ALTHOUGH NOT PREVALENT AT THE PRESENT TIME WITH THE FEATURE...BEHIND THE FRONT...IFR/MVFR STRATUS WILL LIKELY FORM 08Z-12Z...BECOMING VFR. SW WINDS WILL BECOME NW WITH GUSTS NEAR 20 KTS BEHIND THE FRONT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT WED MAY 17 2006 INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-180915- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- 502 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE GREAT LAKES INTO THE OHIO VALLEY TONIGHT. THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO TONIGHT. WHILE LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT...DAMAGING WINDS WILL ALSO BE POSSIBLE. THE STORMS SHOULD TEND TO WEAKEN BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ045-046-054>056-063>065-070>074- 077>082-088-180915- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN- BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 502 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG RICHMOND 39.83N 84.89W
05/17/2006 WAYNE IN TRAINED SPOTTER
LARGE TREES DOWN
&&
ALANRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 W LANCASTER 39.72N 82.73W
05/17/2006 E0.75 INCH FAIRFIELD OH LAW ENFORCEMENT
PENNY SIZE HAIL IN ROYALTON
0700 PM FLOOD 7 W LANCASTER 39.72N 82.73W
05/17/2006 FAIRFIELD OH LAW ENFORCEMENT
WATER OVER ROYALTON ROAD
0750 PM HAIL 1 S URBANA 40.09N 83.75W
05/17/2006 E0.75 INCH CHAMPAIGN OH TRAINED SPOTTER
&&
HAWBLITZELThe Cincinnati radar (KILN), 116 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510733.